ArticleFrontiers in behavioral neuroscience2023
Case report: Fatal cerebral herniation caused by hypoglycemic due to mistaking glibenclamide in children.
Article in Frontiers in behavioral neuroscience, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 1 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
In recent years, the prevalence of diabetes in China has significantly increased, and glibenclamide is widely used as a basic hypoglycemic drug in China's primary clinical practice. There are many left-behind children in the grass-roots areas in China and various dangerous incidents of children taking drugs by mistake continue to occur. This article reports a case of cerebral edema and fatal cerebral hernia caused by hypoglycemia induced by mistakenly ingesting glibenclamide in a child. This is the first reported case in China of a child who died from brain herniation caused by accidental administration of glibenclamide. This case reminded that clinicians must comprehensively consider the cause of convulsions and coma in children with unknown causes, ask the history in detail and cannot ignore the risk of hypoglycemic convulsions and coma. When hypoglycemic is detected, high concentration of glucose should be given promptly to normalize blood glucose. When dealing with unexplained convulsions and comatose children, clinical pediatricians must be alert to the possibility of accidental medication.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.